MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 74027281
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that dr.Performed a left knee replacement on his patient on the (b)(6) 2018.She complained of persistent pain and stiffness and dr.Diagnosed her with severe arthrofibrosis.He took her back to theatre on (b)(6) 2019 and revised the femoral component to one size smaller and exchanged the insert.No more information shown.
 
Additional Manufacturer Narrative
The associated journey ii bcs oxinium femoral component, journey ii bcs xlpe articular insert, genesis ii resurfacing patellar component and journey tibial baseplate were not returned for evaluation.It was reported that only the femoral component and the insert were revised.Our investigation including a review of complaint history for the revised parts revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records of the femoral component and the insert did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Without the return of the actual product involved, our investigation of this report is inconclusive.A clinical evaluation noted that no relevant documentation was provided, therefore, a thorough medical investigation could not be performed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.
 
Additional Manufacturer Narrative
Added product batch information.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8351409
Report Number1020279-2019-00696
Device Sequence Number2253447
Product Code HWE
UDI-Device Identifier00885556178317
UDI-Public00885556178317
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74027281
Device Lot Number17MM06901
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer01/29/2019
01/29/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date04/15/2019
05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;